Alert archive / New York / Flood Watches in 2011

Flood Watch 8, NWS Albany, NY

April 20, 20115 counties in New York

NWS Albany, NY issued this flood watch at Apr 20, 2011, 4:52 AM EDT for 5 counties in New York. It took effect at Apr 21, 2011, 6:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 20, 2011, 4:52 AM EDT (08:52 UTC)
In effect from
Apr 21, 2011, 6:00 AM EDT
Expired
Apr 20, 2011, 5:01 AM EDT
In force
Issued by
NWS Albany, NY
Flood severity
None

Counties Fulton County, NY, Hamilton County, NY, Herkimer County, NY, Warren County, NY, Washington County, NY

The radar

The Albany radar (KENX), 93 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2011-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2011-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flood watch went out at Apr 20, 4:09 AM EDT, 43 minutes earlier.

Area forecast discussion, Apr 20, 4:09 AM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
409 AM EDT WED APR 20 2011

.SYNOPSIS...
OUR REGION WILL BE THE BATTLE GROUND BETWEEN WARM SPRING WEATHER
AND LATE WINTERS LAST LINGERING VESTIGES. A SERIES OF STORMS AND
FRONTS WILL PASS THROUGH THE REGION IN THE NEXT WEEK WITH WIDELY
FLUCTUATING TEMPERATURES AND BOUTS OF SHOWERS. A STORM WILL LIFT
THROUGH THE EASTERN GREAT LAKES INTO THE SAINT LAWRENCE VALLEY
TODAY. A UPPER LEVEL WEATHER DISTURBANCE WILL DRIFT ACROSS THE
REGION THURSDAY...WHILE SURFACE HIGH PRESSURE BUILDS FROM THE
MIDWEST INTO THE NORTHEAST THURSDAY INTO FRIDAY NIGHT. LATE FRIDAY
INTO SATURDAY ANOTHER STORM WILL MOVE FROM THE GREAT LAKES INTO
QUEBEC. IT WILL DRAG A COLD FRONT THROUGH THE REGION IN ITS WAKE.
THE COLD FRONT WILL STALL TO OUR SOUTH AND RETURN NORTH MONDAY AS
A WARM FRONT.

&&

.NEAR TERM /THROUGH TONIGHT/...
WIDESPREAD CONVECTION OCCURRING ACROSS WESTERN NY EARLY THIS AM
ALONG THE WARM FRONTAL BOUNDARY. IT APPEARS THE AREA THAT WILL
MOST BE AFFECTED BY THIS ACTIVITY WILL BE OUR THREE NORTHERN
ZONES...HAMILTON CO AND THE NORTHERN PORTIONS OF HERKIMER AND
WARREN COS. THEREFORE WE HAVE GONE TO CATEGORICAL POPS W/THUNDER
FOR THESE ZONES. FARTHER SOUTH POPS DIMINISH WITH ONLY A CHANCE
FOR THUNDER. AT THIS TIME...DON/T FEEL ANY ENHANCED WORDING IS
WARRANTED. COMBO RCM AND LIGHTING PLOT SUGGESTS CONVECTION WITH
THE WARM FRONT WILL SLOWLY LIFT NORTHWARD LEAVING THE REGION
IN THE WARM SECTOR MUCH OF THE DAY WITH LOW CLOUDS ALONG WITH
SOME RAIN...WITH PERHAPS SOME PARTIAL CLEARING SOUTH DURING THE
EARLY AFTERNOON...THEN SCT SHOWERS WITH A CHC OF THUNDER AS
THE COLD FRONT MOVES THROUGH THIS AFTERNOON. A LOT WILL DEPEND
ON HOW MUCH...IF ANY...SUNSHINE...THE REGION GETS DURING THE
EARLY AFTERNOON. MODEL SOUNDINGS INDICATE LOWEST LEVELS ARE
ESSENTIALLY SATURATED...WHICH SUGGESTS PRETTY MUCH OF A SOLID
CLOUD DECK...WITH LITTLE OR NO SUNSHINE. PRECIPITABLE WATER
ON BOTH NAM AND GFS MODEL SOUNDINGS FOR THE MID HUDSON REGION
ARE AROUND 1.2 INCHES THIS AFTERNOON.

EXPECTING LOWS THIS MORNING WERE OCCURRING BETWEEN 04Z AND 07Z
WITH TEMPS RISING AFTER THAT. EXPECT THE THREAT OF ANY SNOW
SHOULD PRETTY MUCH BE OVER WITH BY 08Z AS THE WARM AIR STREAMS
IN AND WINDS SHOULD BE STRONG ENOUGH TO MIX DOWN TO THE SURFACE
AS THE SHOWERS MOVE IN. FOR HIGH TEMPS TODAY USED A 50/50 BLEND
OF THE MAV/MOS AND MET/MOS WITH SOME SMOOTHING ESPECIALLY TO
THE NORTH. HIGHS SHOULD RANGE FROM AROUND 50 OVER THE ADIRONDACKS
TO THE MID 60S IN THE HUDSON VALLEY.

WINDS AHEAD OF THE FRONT WILL GENERALLY BE SOUTHERLY 8 TO 15
MPH WITH SOME HIGHER GUSTS ACROSS EXPOSED AREAS. THEY WILL
ABRUPTLY SHIFT TO THE WEST WITH THE FRONTAL PASSAGE EARLY
THIS EVENING WITH SPEEDS OF 15 TO 25 MPH AND GUSTS TO 35 IN
A FEW SPOTS.

WE HAVE CATEGORICAL POPS NORTH THIS MORNING WITH THE AREA OF
SHOWERS/TSTMS...DIMINISHING TO CHANCE OVER MOST OF THE REGION
SOUTH OF THE MOHAWK VALLEY. FOLLOWING THE FRONT...HAVE CHANCE
POPS NORTH AND WEST...WITH DRY WEATHER OVER MOST OF THE HUDSON
VALLEY.

WITH RESPECT TO POTENTIAL HYDRO ISSUES...LOOKING FOR THE MOST
PRECIP TO THE NORTH AND WITH CONVECTION COULD GET AMOUNTS OF
OVER AN INCH IN SOME SPOTS...BUT AS TYPICAL WITH CONVECTION...
PRECIP AMOUNTS ARE LIKELY TO BE SPOTTY. DEPENDING ON HOW WIDE-
SPREAD HEAVY PRECIP IS...COULD END UP WITH FLOODING ON SOME OF
THE RIVERS...PARTICULARLY THE SACANDAGA ABOVE THE GREAT SACANDAGA
LAKE...AND POSSIBLY ENOUGH OF A RUNOFF INTO HINCKLEY RESERVOIR TO
BRING IT BACK TO FLOOD.  WE COULD ALSO SEE A SIGNIFICANT INFLOW
TO LAKE DELTA...WHICH IS ALSO FULL AND SPILLING OVER.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
THIS PERIOD BEGINS WITH GOOD AGREEMENT BETWEEN THE OOUTC
/GEM/GFS/NAM/ECMWF AND ENDS WITH SOME TIMING DIFFERENCES FRIDAY
NIGHT INTO SATURDAY.

CUTTING OFF 500HPA LOW MOVES NE THOROUGH THE SAINT LAWRENCE VALLEY
THURSDAY WITH SHARP 500HPA TROF PASSING ACROSS REGION. MORNING SUN
WILL GIVE WAY QUICKLY TO STRATU CU AND CU...AND DIURNALLY DRIVEN
SHRA WITH STEEPENING LAPSE RATE THURSDAY. WITH SURFACE HIGH BUILDING
EAST FROM GRTLKS AND SFC LOW IN GULF OF MAINE...AND DEEP MIXING
WILL TURN WINDY IN CAA. WINDS AND CLOUDS WILL QUICKLY DIMINISH
LATE THURSDAY AFTN AS CENTER OF SFC HIGH MOVES INTO NY. UNDER
CLEAR SKIES IN COLD AIR MASS TEMPS WILL PLUNGE TO WINTER LIKE
LEVELS WITH TEENS ADIRONDACKS TO 20S SOUTH. WITH SFC HIGH SITTING
OVER RGN FRI SHOULD BE A BRIGHT SUNNY DAY AND TEMPS WILL REBOUND
TO NORMAL HIGHS IN 50S TO NR 60.

FRIDAY NIGHT THE MODEL SUITE BEGINS TO DIVERGE. GENERAL THEME HAS
A SFC LOW WITH A PROGRESSIVE 500HPA TROF LIFTING FM THE UPPER
GRTLKS INTO WEST QUEBEC...CONSIDERABLY TO THE NW OF TODAY'S STORM.
IT DRAGS AN OCCLUDED FRONT THROUGH THE REGION SATURDAY...FOLLOWED
BY A CDFNT WHICH STALLS SOUTH OF OUR REGION ACROSS KY/VA/SNJ OR
PA/NJ (ECMWF) SUNDAY.

THE GFS/GEM/ECMWF BRING THE CLOUDS WITH THIS SYSTEM INTO REGION
FRI NT AND THREAT OF -SHRA OVERNIGHT,...WHILE THE NAM HOLDS OFF
PCPN TILL SAT. HWVR THE MOST RECENT SREFS 21UTC HAVE HALF THE
MEMBERS IN LINE WITH REST OF MODELS. SO WILL BRING CLOUDS IN FRI
NT AND THREAT OF -SHRA OVERNIGHT. ALL MODELS HAVE HIGH THREAT OF
-SHRA SATURDAY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
REGION IN FAST WSW 500HPA FLOW AT BEGINNING OF PERIOD...WITH LARGE
500HPA RIDGE BUILDING OFFSHORE BY END OF PERIOD. WHILE GFS AND
OOUTC ECMWF ARE SIMILAR ALOFT...AT THE SURFACE THE ECMWF BRINGS
THE SFC CDFNT SOUTH THROUGH REGION SATURDAY NIGHT STALLING IT NR
MASON/DIXON LINE SUNDAY. THE GFS TAKES IT FARTHER SOUTH TO VA/NC.
THEY BOTH BRING IT BACK N AS A WMFNT MONDAY...SWINGING BACK NORTH
THROUGH REGION MONDAY NIGHT AND PLACING US IN POTENT WARM SECTOR
FOR TUESDAY. THE GFS IS STRONGER IN RESURGENCE OF WMFNT N ON
MONDAY NIGHT...WHILE ECMWF SUGGESTS A LONG LINGERING SHOWER THREAT
THROUGH THE PERIOD.

MAIN DIFFERENCES CENTER ON EASTER SUNDAY AND MONDAY, THE GFS
SOLUTION WOULD BUILD HIGH PRESSURE INTO RGN SUNDAY AND KEEPS BULK
OF CLOUDS AND PCPN SOUTH OF RGN SUNDAY WITH THREAT RETURNING
SUNDAY NIGHT. HWVR THE GEFS ENSEMBLE HAS ABOUT HALF ITS MEMBERS
KEEPING PCPN THREAT GOING EASTER. THE ECMWF KEEPS RGN IN CLOUDS
AND SHRA THREAT THE ENTIRE TIME RIGHT THROUGH EVEN OUR GETTING
INTO THE WARM SECTOR TUESDAY. THE GEM SUGGESTS SHRA EASTER...BUT
A DRYING OUT PERIOD MONDAY...AND AGREES WITH OTHERS HAVING WMFNT
REBOUND N QUICKLY MONDAY NIGHT.

CURRENT FCST LEANS TWRD GFS SOLUTION WHILE MOST ADJOINING OFFICES
ARE EITHER BLENDING OR LEANING TWRD ECMWF. GEM IS THE SPLIT THE
DIFFERENCE MODEL. BUT WILL BE UNSETTLED PERIOD WITH THREAT OF SHRA
VARYING OVER TIME. EFP WILL START WITH GMOS..AND BLEND TIMING FROM
ECMWF AND GEM. THIS IS A LOW TO MODERATE CONFIDENCE EFP. BUT MOST
OF THE PERIOD THROUGH MONDAY LOOKS TO FEATURE CLOUDS AND A THREAT
OF SHRA.

TEMPS DURING THIS PERIOD WILL BOUNCE AROUND A BIT FROM NEAR TO
SLIGHTLY BLO NORMALS...TO MUCH ABOVE NORMAL TUESDAY. ALSO WHILE
USING GMOS...ON SEVERAL OF THE NIGHTS NON-DIURNAL TEMPS OCCUR OR
GMOS 12 HOUR MINS ARE PVS 12 OR 24 HOUR MINS...SO MINS WERE
DERIVED FM 3 HOURLY TEMPS ON SVRL NIGHTS.  QPF COULD BE QUITE
SUBSTANTIAL IN THIS PERIOD DEPENDING ON FRONTAL PLACEMENT.

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
AN INTENSE SURFACE LOW WAS OVER LOWER MICHIGAN LATE TUESDAY
NIGHT. A WARM FRONT WITH WIDESPREAD CONVECTION EXTENDED EAST
ALONG EASTERN LAKE ERIE AND THE NIAGARA FRONTIER OF NEW YORK.
AS THE LOW CONTINUES TO MOVE NORTHEAST INTO SOUTHERN CANADA
THE WARM FRONT WILL SURGE EAST TOWARD THE REGION DURING THE
PREDAWN HOURS. THE REGION MAY GET INTO THE WARM SECTOR THIS
AFTERNOON...BEFORE A COLD FRONT MOVES THROUGH LATER IN THE
DAY WITH SCATTERED SHOWERS AND THUNDERSTORMS.

FLIGHT CONDITIONS ACROSS THE REGION WERE QUITE VARIABLE LATE
TUESDAY NIGHT. NORTH AND EAST OF THE FRONTAL ACTIVITY...ACROSS
THE ADIRONDACKS...CIGS AND VISBY WERE VFR. FARTHER SOUTH...
FROM THE MOHAWK VALLEY AND THE CAPITAL DISTRICT SOUTH...THERE
WERE WIDESPREAD IFR CIGS IN LOW STRATUS. SOUTHWEST...IN THE
WARM SECTOR...VISBY WAS IFR/LIFR OVER MUCH OF CENTRAL PA.

MVFR/IFR CONDITIONS WILL PREDOMINATE DURING MOST OF THE TAF
PERIOD...BOTH DUE TO LOW STRATUS AND MIST/DRIZZLE ACROSS THE
REGION. FOR THE MOST PART WINDS WILL BE LIGHT AND VARIABLE
EARLY ON...BECOMING EAST AND SOUTHEAST AS THE FRONT GETS
CLOSER. THE EASTERN PART OF THE WARM FRONT WAS NOT WELL
DEFINED BUT AROUND 06Z APPEARED TO EXTEND FROM KROC TO KBGM
TOWARD THE DELAWARE WATER GAP. IT IS EXPECTED TO SLIDE EAST
INTO THE REGION AND SLOWLY LIFT NORTHWARD. IFR/MVFR CIGS AND
VISBY WILL PROBABLY BE SLOW TO IMPROVE AND PERSIST INTO THE
EARLY AFTERNOON.

CURRENT RADAR TRENDS SUGGEST THAT MOST OF THE CONVECTION
DURING THE PREDAWN HOURS WILL OCCUR NORTH OF THE HUDSON
VALLEY. HOWEVER WE HAVE INCLUDED A BRIEF PERIOD OF SHOWERS
WITH A CB CLOUD GROUP AS THERE WAS A SHORT LINE EXTENDING
SOUTHWARD FROM THE MAIN AREA OF CONVECTION WHICH COULD AFFECT
THE REGION. ONCE THIS MOVES PAST WE ARE LOOKING FOR A RETURN
TO DRIZZLE...MIST...AND LOW STRATUS TYPICAL OF A WARM AND
VERY MOIST AIR MASS.

AS THE COLD FRONT APPROACHES THIS AFTERNOON...EXPECT SOME
IMPROVEMENT...PERHAPS TO VFR...AS MIST AND DRIZZLE MIX OUT.
WE DO HAVE A CB CLOUD GROUP SINCE SOME CONVECTION MAY OCCUR
AS THE FRONT PASSES THROUGH...WITH GUSTY SW WINDS. FINALLY
ONCE THE FRONT MOVES THROUGH...CONDITIONS SHOULD IMPROVE
ESPECIALLY TO THE SOUTH...WITH WINDS VEERING AROUND TO MORE
OF A WESTERLY DIRECTION...WITH SOME CIRRUS SOUTH AND TYPICAL
POST FRONTAL/LAKE ENHANCED STRATOCU FARTHER NORTH.

OUTLOOK...
TONIGHT...MOSTLY VFR...A FEW -SHRAS POSSIBLE DURING EVENING.
THU...VFR...WINDY.
THU NIGHT-FRI...VFR...NO SIG WX.
FRI NGT- SAT...CHC MVFR/IFR -RA BR.
SAT NIGHT- SUN...VFR...ISOLD- SCT -SHRAS.

&&

.FIRE WEATHER...
A WARM FRONT WILL LIFT NORTHWARD ACROSS THE REGION THIS MORNING
AND BRING A THREAT OF RAIN...ESPECIALLY TO THE ADIRONDACKS AS
AN AREA OF SHOWERS AND THUNDERSTORMS ADVANCES FROM THE AREA
EAST OF LAKE ONTARIO.  CURRENTLY IT LOOKS LIKE MOST OF THE
ACTIVITY WILL MISS MOST OF THE  MOHAWK VALLEY...CATSKILLS...
AND THE HUDSON VALLEY. SOME MORE SHOWERS AND THUNDERSTORMS MAY
OCCUR LATER IN THE DAY EITHER IN THE WARM SECTOR OR WITH THE
PASSAGE OF THE COLD FRONT. WET FLAG CONDITIONS MAY BE EXPECTED
NORTH OF THE MOHAWK VALLEY...BUT SOUTH OF THERE RAINFALL MAY
NOT AMOUNT TO ENOUGH. AS THE STORM MOVES NORTH AND EAST AWAY
FROM THE REGION LATE TONIGHT...COLDER AND WINDY WEATHER WILL
FOLLOW.

WINDS TONIGHT WILL GENERALLY BE FROM A NORTHEASTERLY DIRECTION
4 TO 8 MPH...BECOMING SOUTHEAST AROUND 10 TO 15 MPH ON LATER
IN THE DAY TODAY WITH HIGHER GUSTS ACROSS NORTH/SOUTH ORIENTED
RIDGES. WINDS WILL ABRUPTLY SHIFT TO THE WEST-NORTHWEST THIS
EVENING BEHIND THE COLD FRONT AND INCREASE TO 10 TO 20 MPH
TONIGHT.

RELATIVE HUMIDITY VALUES WILL BE BETWEEN 85 AND 100 PERCENT
AROUND DAYBREAK TODAY...THEN DROP TO AROUND 60 TO 70 PERCENT THIS
AFTERNOON. RH VALUES WILL INCREASE TO BETWEEN 90 AND 100 PERCENT
TONIGHT...THEN DIMINISH TO BETWEEN 25 AND 50 PERCENT DURING THE
DAY THURSDAY AS COOLER AND DRIER AIR MOVES IN.

&&

.HYDROLOGY...
FLOODING CONTINUES ALONG THE SCHROON RIVER BETWEEN SCHROON LAKE AND
THE HUDSON RIVER. A LARGE AMOUNT OF STORAGE IN BRANT AND SCHROON
LAKES RESULTS IN THIS RIVER RESPONDING MORE SLOWLY THAN MOST OF THE
REST OF THE RIVERS IN THE REGION. BUT ONCE IT IS ABOVE FLOOD IT
TAKES A LONG TIME TO GO BACK DOWN. CONTINUED RAINFALL FROM THE
STORMS MOVING INTO THE REGION THIS MORNING WILL KEEP THE RIVER
ABOVE FLOOD...AND PERHAPS EVEN CAUSE IT TO GO A FEW INCHES
HIGHER.

NO OTHER RIVERS ARE ABOVE FLOOD AT THIS TIME. HOWEVER HEAVY RAIN
FROM THE THUNDERSTORMS MOVING INTO THE REGION COULD RESULT IN
SOME RIVERS ACROSS THE ADIRONDACKS GETTING CLOSE TO...OR OVER
FLOOD LATER TODAY. RIVERS THAT BEAR WATCHING INCLUDE THE MOOSE
IN NORTHERN HERKIMER COUNTY...THE SACANDAGA RIVER ABOVE THE
GREAT SACANDAGA LAKE IN HAMILTON COUNTY...AND THE EAST AND
WEST CANADA WHICH FLOW OUT OF THE SOUTHERN ADIRONDACKS INTO
THE MOHAWK RIVER.

ANOTHER AREA OF CONCERN IS THE HEADWATERS OF THE MOHAWK RIVER
FROM LAKE DELTA EAST TO HERKIMER INCLUDING UTICA...SINCE THE
STORMS ARE OCCURRING ON THE TUG HILL UPSTREAM OF LAKE DELTA.
LAKE DELTA IS CURRENTLY FULL AND SPILLING OVER.

THE HOUSATONIC RIVER IS FAIRLY HIGH BUT IT IS RECEDING AND AT
THIS TIME IT LOOKS LIKE THE STORM ACTIVITY THIS MORNING WILL
BE WELL TO THE NORTH.  AS THE COLD FRONT PASSES THROUGH THE
REGION LATER TODAY...IT WILL BRING SOME RAIN TO THE HOUSATONIC
VALLEY...BUT NOT ENOUGH TO BRING THE HOUSATONIC BACK OVER
FLOOD.

THERE WILL BE A BRIEF DRY SPELL THURSDAY...BEFORE A SECOND STORM
TAKES A SIMILAR PATH FRIDAY NIGHT AND SATURDAY. AGAIN...THERE IS
POTENTIAL FOR AT LEAST MODERATE RAIN FROM...AND WITH RIVERS
ALREADY SWOLLEN FROM THE STORM WEDNESDAY AND WEDNESDAY NIGHT.
FLOODING ON THE SCHROON RIVER COULD BE PROLONGED AND OTHER RIVERS
WILL RISE.

SINCE THIS SECOND STORM IS SEVERAL DAYS AWAY...A LOT COULD CHANGE
BETWEEN NOW AND THEN...AND A CHANGE IN THE TRACK OF THIS STORM
COULD RESULT IN MUCH LESS RAINFALL.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...SNYDER
NEAR TERM...RCK/WASULA
SHORT TERM...SNYDER
LONG TERM...SNYDER
AVIATION...RCK
FIRE WEATHER...RCK
HYDROLOGY...RCK
Hazardous weather outlook, Apr 20, 4:37 AM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
437 AM EDT WED APR 20 2011

NYZ032-033-038>040-042-043-082-211100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN WARREN-NORTHERN WASHINGTON-NORTHERN FULTON-
437 AM EDT WED APR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADIRONDACKS AND THE
UPPER MOHAWK VALLEY OF EAST CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

AN AREA OF SHOWERS AND THUNDERSTORMS HAVE MOVED INTO THE
ADIRONDACKS AND THE WESTERN MOHAWK VALLEY DURING THE EARLY
MORNING HOURS. THESE STORMS WERE MOVING EAST NORTHEAST AROUND
40 MPH. THEY ARE NOT EXPECTED TO BE SEVERE BUT ARE LIKELY TO
CONTAIN GUSTY WINDS AND HEAVY RAINFALL.

THERE IS A CHANCE FOR SOME MORE THUNDERSTORMS WITH THE PASSAGE OF
A COLD FRONT LATE THIS AFTERNOON INTO EARLY THIS EVENING. SOME
OF THESE THUNDERSTORMS MAY ALSO CONTAIN GUSTY WINDS AND LOCALLY
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-013-MAZ001-025-NYZ041-047>054-058>061-063>066-083-084-
VTZ013>015-211100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN SARATOGA-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
437 AM EDT WED APR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...
WESTERN MASSACHUSETTS...SOUTHERN VERMONT...AND EAST CENTRAL NEW
YORK EXCEPT FOR THE ADIRONDACKS AND THE UPPER MOHAWK VALLEY.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS WILL OCCUR ACROSS THE
MOHAWK VALLEY...CAPITAL DISTRICT...THE LAKE GEORGE REGION...AND
SOUTHERN VERMONT DURING THE EARLY MORNING HOURS. THESE THUNDER
STORMS ARE NOT EXPECTED TO BE SEVERE...BUT MAY CONTAIN GUSTY
WINDS AND BRIEF HEAVY DOWNPOURS.

THERE IS A CHANCE FOR THUNDERSTORMS WITH THE PASSAGE OF A COLD
LATE THIS AFTERNOON INTO EARLY THIS EVENING. SOME OF THESE
THUNDERSTORMS MAY ALSO CONTAIN GUSTY WINDS AND LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 5:05 AM EDTFlood WatchALYFulton, Hamilton, Herkimer, Warren, Washington11 hr
Apr 20, 7:49 AM EDTSpecial Weather StatementALYFulton26 min
Apr 20, 8:13 AM EDTSpecial Weather StatementALYFulton, Montgomery, Schoharie32 min
Apr 20, 8:43 AM EDTSpecial Weather StatementALYAlbany, Greene, Montgomery, Saratoga, Schenectady, Schoharie and 2 more32 min
Apr 20, 9:16 AM EDTSpecial Weather StatementALYRensselaer29 min
Apr 20, 4:45 PM EDTSpecial Weather StatementALYFulton, Montgomery45 min
Apr 20, 5:51 PM EDTSpecial Weather StatementALYMontgomery, Schenectady39 min
Apr 20, 6:49 PM EDTSpecial Weather StatementALYSchoharie41 min
Apr 20, 7:28 PM EDTSpecial Weather StatementALYSchenectady, Schoharie47 min
Apr 20, 9:40 AM EDTSpecial Weather StatementALYWindham35 min

Nearby

Flood Watches in New York, 2011Every flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.